Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 161, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 15, 2022, 3:27 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2022, 3:27 PM CDT (20:27 UTC)
- Expired
- May 15, 2022, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 3:58 PM CDT | HAIL 1 | 4 Nw Navarre, FL | PUBLIC REPORTS QUARTER SIZED HAIL ON THE NORTH SIDE OF NAVARRE IN THE HOLLY COMMUNITY. REPORT AND PICTURE SENT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1842 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
716
WUUS54 KMOB 152027
SVRMOB
FLC091-113-152115-
/O.NEW.KMOB.SV.W.0161.220515T2027Z-220515T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
327 PM CDT Sun May 15 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Okaloosa County in northwestern Florida...
Southeastern Santa Rosa County in northwestern Florida...
* Until 415 PM CDT.
* At 326 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Baker to 5 miles northwest of
Mary Esther, and are moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Milton, Bagdad, Navarre, Point Baker, Navarre Beach and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3030 8708 3034 8708 3035 8702 3037 8692
3035 8708 3076 8710 3070 8669 3037 8668
TIME...MOT...LOC 2026Z 106DEG 4KT 3068 8675 3045 8674
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CGAL1 follow-up statement
532
WWUS54 KMOB 152051
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
351 PM CDT Sun May 15 2022
FLC091-152100-
/O.CAN.KMOB.SV.W.0161.000000T0000Z-220515T2115Z/
Okaloosa FL-
351 PM CDT Sun May 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKALOOSA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3030 8708 3034 8708 3035 8702 3037 8692
3035 8708 3076 8710 3072 8679 3041 8680
3040 8679 3041 8678 3040 8678 3039 8680
3039 8678 3038 8678
TIME...MOT...LOC 2050Z 093DEG 8KT 3068 8684 3045 8683
$$
FLC113-152115-
/O.CON.KMOB.SV.W.0161.000000T0000Z-220515T2115Z/
Santa Rosa FL-
351 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN SANTA ROSA COUNTY...
At 350 PM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Roeville to 5 miles northeast of
Navarre Beach, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Milton, Bagdad, Navarre, Point Baker, Navarre Beach and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3030 8708 3034 8708 3035 8702 3037 8692
3035 8708 3076 8710 3072 8679 3041 8680
3040 8679 3041 8678 3040 8678 3039 8680
3039 8678 3038 8678
TIME...MOT...LOC 2050Z 093DEG 8KT 3068 8684 3045 8683
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CGALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:47 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 15, 12:47 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1247 PM CDT Sun May 15 2022 .NEAR TERM /Now Through Monday/...Mid to upper level troughing persists across the region today before shifting slightly east going into Monday. Once again we will see afternoon and evening showers and thunderstorms popping off along the seabreeze boundary as it moves inland this afternoon and evening, likely lingering into the late evening hours. Shear remains modest in the 20 to 25kt range, perhaps locally enhanced to nearer 30kts in association with the seabreeze boundary. CAPE will be in the 2,000 to 2,500j/kg range with DCAPE values of 800 to 1,100j/kg. Any showers and storms that develop today once again will have the chance to become strong to severe sporting large hail and damaging wind gusts in any of the more robust convection. This is particularly true in any cases where storm mergers are involved. Temperatures are topping out in the upper 80's to lower 90's today with temperatures falling into the middle to upper 60's tonight. Heading into Monday our trough shifts east some and transient shortwave ridging moves overhead in the mid to upper levels. This should help induce some subsidence over the area and help keep convective coverage more limited across the area during the afternoon hours. Once again though can't rule out an isolated shower or thunderstorm owing to daytime heating or the seabreeze boundary. High temperatures will likely reach the lower 90's for most locations. As has been the case the past couple days, monitoring how convection evolves upstream across MO/AR this afternoon for a complex of thunderstorms that develops and moves quickly southeast. This should begin to fizzle out as it moves across northern MS into AL after sunset given loss of daytime heating and subsequently SBCAPE. Will continue to watch as forecast guidance often has a difficult time in these regimes diagnosing the evolution of these convective complexes even with a 12 to 24 hour lead time. A low risk of rip currents remains in place through Monday. MM/25 && .AVIATION... 18Z issuance...VFR conditions prevail today into tonight outside of showers and thunderstorms. Showers and thunderstorms may reduce ceilings and visibility at times. Best chance for this would be in the vicinity of the I-10 corridor. A seabreeze boundary lifts north this afternoon and will shift winds from light and variable to southerly around 10 to 15kts, mainly across coastal counties of AL/FL. The seabreeze should begin moving inland between 18 to 19z. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 15, 1:32 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
132 PM CDT Sun May 15 2022
FLZ205-206-151915-
Okaloosa Inland FL-Okaloosa Coastal FL-
132 PM CDT Sun May 15 2022
...Strong thunderstorms will impact portions of southern Okaloosa
County through 215 PM CDT...
At 132 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northwest of
Eglin Air Force Base to 7 miles north of Santa Rosa Beach. Movement
was southwest at 10 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Niceville, Destin, Eglin AFB, Valparaiso, Lake Lorraine and Shalimar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8660 3040 8660 3040 8656 3043 8656
3043 8659 3046 8660 3044 8660 3042 8659
3059 8672 3070 8639 3045 8639 3045 8642
3040 8642 3040 8639 3038 8640
TIME...MOT...LOC 1832Z 065DEG 8KT 3064 8635 3049 8626
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, May 15, 3:12 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sun May 15 2022
ALZ264-266-152100-
Baldwin Coastal AL-Baldwin Central AL-
312 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of southeastern Baldwin
County through 400 PM CDT...
At 312 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Elberta, or 5 miles east of Foley, moving
northeast at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Foley, Orange Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 8768 3028 8768 3028 8766 3029 8768
3054 8769 3051 8745 3031 8754 3032 8755
3031 8758 3033 8758 3035 8757 3033 8759
3036 8760 3034 8761 3032 8759 3030 8762
3030 8754 3029 8754 3028 8756
TIME...MOT...LOC 2012Z 210DEG 5KT 3038 8759
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, May 15, 3:15 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 PM CDT Sun May 15 2022
FLZ203-205-152045-
Okaloosa Inland FL-Santa Rosa Inland FL-
315 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of west central
Okaloosa and east central Santa Rosa Counties through 345 PM CDT...
At 315 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles south of Baker, or 8 miles southwest of
Crestview, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Okaloosa and east central Santa Rosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3080 8676 3074 8660 3058 8661 3057 8691
TIME...MOT...LOC 2015Z 022DEG 8KT 3070 8670
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:32 PM CDT | Special Weather Statement | MOB | Okaloosa | 43 min |
| May 15, 2:13 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 47 min |
| May 15, 2:47 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 43 min |
| May 15, 3:12 PM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| May 15, 3:15 PM CDT | Special Weather Statement | MOB | Okaloosa | 30 min |
| May 15, 3:30 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| May 15, 3:57 PM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| May 15, 4:12 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 48 min |
| May 15, 4:32 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 15, 4:58 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 47 min |
| May 15, 5:28 PM CDT | Flash Flood Warning | MOB | Escambia | 2 hr |
| May 15, 5:41 PM CDT | Special Weather Statement | MOB | Escambia | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.